Alert archive / Nebraska / Flash Flood Warnings in 2007
Flash Flood Warning 16, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Aug 1, 2007, 2:21 PM MDT for Banner County, Kimball County, Nebraska; Laramie County, Wyoming. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2007, 2:21 PM MDT (20:21 UTC)
- Expired
- Aug 1, 2007, 3:45 PM MDT
- In force
- 84 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
Counties Banner County, NE, Kimball County, NE, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 68 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 1511 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KCYS 012022 FFWCYS NEC007-105-WYC021-012145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 221 PM MDT WED AUG 1 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA... NORTHWESTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA... EAST CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING... * UNTIL 345 PM MDT * AT 216 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS DRIFTING SOUTH 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALBIN ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE BY 345 PM MDT. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4118 10414 4135 10373 4154 10393 4138 10432 $$ EISE
2 follow-up statements
000 WGUS75 KCYS 012100 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 258 PM MDT WED AUG 1 2007 NEC007-105-WYC021-012145- BANNER NE-KIMBALL NE-LARAMIE WY- 258 PM MDT WED AUG 1 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR EAST CENTRAL LARAMIE...NORTHWESTERN KIMBALL AND SOUTHWESTERN BANNER COUNTIES... AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS WITH VERY HEAVY RAIN DRIFTING TO THE SOUTH AT 10 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALBIN AND POINTS EAST...SOUTH...AND SOUTHWEST. ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE BY 345 PM MDT. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4118 10414 4135 10373 4154 10393 4138 10432 $$ EISE
000 WGUS75 KCYS 012117 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 314 PM MDT WED AUG 1 2007 NEC007-105-WYC021-012124- BANNER NE-KIMBALL NE-LARAMIE WY- 314 PM MDT WED AUG 1 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL LARAMIE...NORTHWESTERN KIMBALL AND SOUTHWESTERN BANNER COUNTIES... THE HEAVIEST RAIN HAS SHIFTED SLIGHTLY SOUTH BUT STILL PERSISTS. A NEW FLASH FLOOD WARNING WILL BE ISSUED FOR ROUGHLY THE SAME AREA BUT FOR A LONGER TIME. LAT...LON 4118 10414 4135 10373 4154 10393 4138 10432 $$ RE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 3:10 AM MDT, 11 hours 11 minutes earlier.
Area forecast discussion, Aug 1, 3:10 AM MDT, 11 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 310 AM MDT WED AUG 1 2007 .SHORT TERM...TODAY THROUGH TONIGHT... TODAY...AUGUST LOOKS TO MAKE A WET START. IMPRESSIVE LOW LEVEL MOISTURE ADVECTING NORTHWESTWARD AS EVIDENCED BY CURRENT LOW TO MID 60S DEWPOINTS ALONG AND EAST OF THE LARAMIE RANGE ALREADY. PER TEMPERATURE/DEWPOINT SPREADS NEARING...EXPECT AREAS OF FOG TO DEVELOP THROUGH MID MORNING EAST OF THE LARAMIE RANGE. 850 MB DEWPOINTS AT 00Z/WEDNESDAY WERE IN THE 17C...63F RANGE ACROSS WESTERN NEBRASKA. PRECIPITABLE WATER VALUES AT 00Z WERE 100-125 PERCENT OF NORMAL AND ARE PROGGED TO RANGE FROM 1 TO 1.5 INCHES BY LATE AFTERNOON. SURFACE LOW PRESSURE WILL DEVELOP ACROSS NORTHERN COLORADO WITH A WARM FRONT EXTENDING NORTHEASTWARD ACROSS SOUTHEAST WYOMING EARLY THIS AFTERNOON. DEEPENING UPSLOPE UP TO AND ABOVE 700 MB WILL DEVELOP THIS AFTERNOON EAST OF THE LARAMIE RANGE. THIS LIFT ALONG WITH A SHORTWAVE TROUGH IN THE REGION WILL HELP GENERATE SCATTERED TO NUMEROUS THUNDERSTORMS ALONG A LOW/MID LEVEL THETA-E RIDGE AXII AND INSTABILITY AXIS NEAR THE COLORADO STATE LINE. BECAUSE OF WEAK STEERING WINDS ALOFT...WILL SEE SOME LOCALLY HEAVY RAINERS AND HAVE PUT THIS INTO GRIDDED FORECASTS. TONIGHT...BELIEVE SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE WELL INTO THE NIGHTTIME HOURS AS DEEP UPSLOPE CONTINUES TO PROVIDE FUEL FOR THUNDERSTORM REGENERATION AND WILL CONTINUE MENTION OF LOCALLY HEAVY RAIN DUE TO WEAK STEERING WINDS AND HIGH PRECIPITABLE WATER VALUES. WIDESPREAD FOG AND LOW CLOUDS LOOK LIKELY ACROSS THE SOUTHERN 2/3RDS OF OUR FORECAST AREA PER BOUNDARY LAYER WIND AND RELATIVE HUMIDITY PROGS. .LONG TERM...THURSDAY THROUGH WEDNESDAY... MID TO UPPER LEVEL MONSOONAL MOISTURE FETCH WILL BE FIRMLY ENTRENCHED OVER THE CWA AT THE BEGINNING OF THE PERIOD. MOIST POST FRONTAL SOUTHEASTERLY UPSLOPE FLOW WILL BE IN PLACE ACROSS AREAS EAST OF THE LARAMIE RANGE ON THURSDAY. THE AIR MASS WILL BE SLIGHTLY UNSTABLE ON THURSDAY...WITH LIS IN THE -1 TO -2 RANGE. PRECIPITABLE WATER VALUES REMAIN IMPRESSIVE WITH 1.2 INCHES THE LOWEST PROGD VALUE FROM NUMERICAL GUIDANCE. ADDITIONALLY A WEAK SHORTWAVE WILL BE OVERHEAD...FURTHER AIDING CONVECTIVE DEVELOPMENT. SHOWERS AND EMBEDDED WEAK THUNDERSTORMS WILL INCREASE IN COVERAGE THURSDAY AFTERNOON AND EVENING. HEAVY RAIN WILL BE THE PRIMARY CONCERN WITH VERY SLOW PROGD STORM MOTIONS. AFTERNOON TEMPERATURES WILL ALSO BE SHARPLY COOLER ON THURSDAY...WITH SEQUENTIALLY DECREASING GUIDANCE VALUES. THE COOLEST TEMPERATURES WILL BE IN FOOTHILL LOCATIONS WHERE LOW STRATUS AND PRECIPITATION WILL EXIST. PWATS CHANGE VERY LITTLE ON FRIDAY...SO AFTERNOON SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE...WITH BEST COVERAGE IN AREAS WEST OF THE LARAMIE RANGE. SOME DRYING WILL TAKE PLACE ON SATURDAY...HOWEVER AREAS WEST OF THE LARAMIE RANGE WILL CONTINUE A SHOT AT SOME AFTERNOON CONVECTIVE ACTIVITY. BY SUNDAY THE BROAD UPPER HIGH WILL HAVE SHIFTED TO THE SOUTHERN PLAINS...ALLOWING WESTERLIES TO DIP SOUTH INTO THE INTERMOUNTAIN WEST...OPENING THE DOOR TO SHORTWAVES EMBEDDED WITHIN THE FLOW TO INTRUDE THE AREA. THIS WILL TURN PRECIPITATION CHANCES TO MORE ISOLATED IN NATURE...AND WILL ALSO ADD AT LEAST SOME STORM MOTIONS WHICH SHOULD LIMIT THE HEAVY RAIN THREAT. NONETHELESS...RESULTANT MOISTURE FIELDS WILL SUPPORT AFTERNOON AND EVENING THUNDERSTORM POSSIBILITIES. AFTER THE MUCH COOLER DAY ON THURSDAY...TEMPERATURES WILL REBOUND BACK INTO THE UPPER 80S AND 90S QUICKLY FOR FRIDAY THROUGH THE REMAINDER OF THE PERIOD. && .AVIATION...AREAS OF MVFR AND IFR WILL DEVELOP THROUGH MID MORNING ALONG AND EAST OF THE LARAMIE RANGE IN FOG AND LOW CLOUDS. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE WELL INTO THE NIGHTTIME HOURS TONIGHT PRODUCING MVFR. WIDESPREAD IFR WILL DEVELOP LATE TONIGHT SOUTH OF A RAWLINS TO CHADRON LINE IN LOW CLOUDS AND FOG. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...RUBIN LONG TERM....HAHN
Hazardous weather outlook, Aug 1, 10:33 AM MDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1033 AM MDT WED AUG 1 2007 NEZ001>003-019>021-054-055-WYZ059>070-021115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1033 AM MDT WED AUG 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT OVER MOST AREAS. NO SEVERE STORMS ARE EXPECTED BUT A FEW OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE AS STORM MOVEMENT WILL BE RATHER SLOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THURSDAY. STORMS SHOULD BE MORE ISOLATED IN NATURE FRIDAY INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT...BUT SPOTTERS ARE ENCOURAGED TO REPORT ANY HEAVY RAINFALL AMOUNTS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 3:13 PM MDT | Flash Flood Warning | CYS | Banner, Kimball | 2 hr |
Nearby
Flash Flood Warnings in Nebraska, 2007Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.